[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] New infusion sites - High BG's

On Mon, 22 Jan 2001, you wrote:
>A few times when I have changed my infusion set I have suddenly (within 3
>hrs) experienced very high BG's - have given extra boluses and then after
>about 5-6 hours my BG's have got back to normal - and been fine from then
>on.  I always check tubing, site etc at the time.  What I am wondering is if
>this is typical of an area with poor absorption?  

Hi Audrey
I get exactly the same thing sometimes. They recommend that when you
insdert a new site, you do it just before you're going to be taking a fair
size bolus, e.g. a meal, to avoid this problem. Not sure if it works or not
though - of course I don't follow sensible advice like that!

>I just realised the other day how lazy I am with sites - there is an area on
>my abdomen which I have used for years (at least 3 times a day on MDI) - and
>seem to be still using that area (about the size of a postcard) with my

I think everyone has favourite sites which they use even though they know
they shouldn't. Mine have changed from MDI - now I just have new favourite
sites. But I've never had a problem with that.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml